zbMATH — the first resource for mathematics

A relaxed projection method for variational inequalities. (English) Zbl 0598.49024
Let K be a closed convex set in \(R^ n\), f a mapping from \(R^ n\) into itself, then consider the problem of finding \(u\in K\) such that (*) (f(u),v-u)\(\geq 0\), for all \(v\in K\). It is well known that the projection methods can be used to find the approximate solution of (*) numerically. In this paper, the author presents a modification. In the proposed modified algorithm, each iteration consists of a projection onto a half space containing the given closed set rather the latter set itself, which makes the implementation of the algorithm easy as compared to the standard projection methods. Convergence criteria are also discussed along with some examples.
Reviewer: M.A.Noor

49M20 Numerical methods of relaxation type
49J40 Variational inequalities
65K10 Numerical optimization and variational techniques
47H05 Monotone operators and generalizations
Full Text: DOI
[1] B.-H. Ahn and W.W. Hogan, ”On convergence of the PIES algorithm for computing equilibria”,Operations Research 30 (1982) 281–300. · Zbl 0481.90011 · doi:10.1287/opre.30.2.281
[2] A. Auslender,Optimisation: Méthodes numériques (Masson, Paris, 1976).
[3] A.B. Bakusinskii and B.T. Polyak, ”On the solution of variational inequalities”,Soviet Mathematics Doklady 15 (1974) 1705–1710. · Zbl 0311.49015
[4] D.P. Bertsekas and E.M. Gafni, ”Projection methods for variational inequalities with application to the traffic assignment problem”,Mathematical Programming Study 17 (1982) 139–159. · Zbl 0478.90071
[5] S. Dafermos, ”Traffic equilibrium and variational inequalities”,Transportation Science 14 (1980) 42–54. · doi:10.1287/trsc.14.1.42
[6] S. Dafermos, ”An iterative scheme for variational inequalities”,Mathematical Programming 26 (1983) 40–47. · Zbl 0506.65026 · doi:10.1007/BF02591891
[7] S.C. Fang, ”An iterative method for generalized complementarity problems”,IEEE Transactions on Automatic Control AC-25 (1980) 1225–1227. · Zbl 0483.49027
[8] S.C. Fang, ”A linearization method for generalized complementarity problems”,IEEE Transactions on Automatic Control AC-29 (1984) 930–933. · Zbl 0544.90095
[9] S. Fisk and S. Nguyen, ”Solution algorithms for network equilibrium models with asymmetric user costs”,Transportation Science 16 (1982) 361–381. · doi:10.1287/trsc.16.3.361
[10] M. Florian and M. Los, ”A new look at static spatial price equilibrium models”,Regional Science and Urban Economics 12 (1982) 579–597. · doi:10.1016/0166-0462(82)90008-4
[11] M. Florian and H. Spiess, ”The convergence of diagonalization algorithms for asymmetric network equilibrium problems”,Transportation Research 16B (1982) 477–483.
[12] M. Fukushima, ”An outer approximation algorithm for solving general convex programs”,Operations Research 31 (1983) 101–113. · Zbl 0495.90066 · doi:10.1287/opre.31.1.101
[13] M. Fukushima, ”On the convergence of a class of outer approximation algorithms for convex programs”,Journal of Computational and Applied Mathematics 10 (1984) 147–156. · Zbl 0532.65047 · doi:10.1016/0377-0427(84)90051-7
[14] D. Kinderlehrer and G. Stampacchia,An introduction to variational inequalities and their applications (Academic Press, New York, 1980). · Zbl 0457.35001
[15] J.S. Pang and D. Chan, ”Iterative methods for variational and complementarity problems”,Mathematical Programming 24 (1982) 284–313. · Zbl 0499.90074 · doi:10.1007/BF01585112
[16] S.M. Robinson, ”A subgradient algorithm for solvingK-convex inequalities”, in: W. Oettli and K. Ritter, eds.,Optimization and Operations Research (Springer-Verlag, Berlin, 1976) pp. 237–245.
[17] S.M. Robinson, ”Regularity and stability for convex multivalued functions”,Mathematics of Operations Research 1 (1976) 130–143. · Zbl 0418.52005 · doi:10.1287/moor.1.2.130
[18] S.M. Robinson, ”Some continuity properties of polyhedral multifunctions”,Mathematical Programming Study 14 (1981) 206–214. · Zbl 0449.90090
[19] R.T. Rockafellar,Convex analysis (Princeton University Press, Princeton, 1970). · Zbl 0193.18401
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.